Alert archive / Louisiana / Flash Flood Warnings in 2019

Flash Flood Warning 10, NWS Lake Charles, LA

April 7, 20195 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Apr 7, 2019, 5:14 PM CDT for 5 parishes in Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2019, 5:14 PM CDT (22:14 UTC)
Expired
Apr 7, 2019, 8:15 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Acadia Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 75 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 6:30 PM CDTHEAVY RAIN 3.822 Sw Alexandria, LARAINFALL REPORTS FROM BROADCAST MEDIA IN ALEXANDRIA INDICATING 3.82 INCHES HAVE FALLEN ON THE SOUTHWEST SIDE OF THE CITY. ADDITIONAL REPORT OF JUST OVER 3 INCHES FROM WITHIN THE CITY CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

986 
WGUS54 KLCH 072214
FFWLCH
LAC001-009-039-079-097-080115-
/O.NEW.KLCH.FF.W.0010.190407T2214Z-190408T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
514 PM CDT Sun Apr 7 2019

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Central Rapides Parish in central Louisiana...
  Evangeline Parish in central Louisiana...
  Northern Acadia Parish in southwestern Louisiana...
  Western Avoyelles Parish in central Louisiana...
  Western St. Landry Parish in central Louisiana...

* Until 815 PM CDT.

* At 512 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Rainfall amounts up to 4 inches 
  have fallen, with an additional 1 to 3 inches possible. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Alexandria, Opelousas, Pineville, Eunice, Ville Platte, Marksville,
  Church Point, Bunkie, Mamou, Iota, Glenmora, Cheneyville, Turkey
  Creek, Alexandria International Airport, Morrow, Effie, Ball,
  Cottonport, Pine Prairie and Mansura.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
      3134 9203 3132 9200 3128 9202 3127 9199
      3126 9200 3125 9199 3124 9200 3122 9198
      3124 9196 3033 9219 3032 9259 3056 9259
      3057 9258 3058 9259 3140 9261 3148 9221

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 4:39 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 7, 4:39 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
439 PM CDT Sun Apr 7 2019

.DISCUSSION...
A Severe Weather Watch 42 continues over southern Louisiana this
evening. The watch will expire at 9 pm as the main lobe of energy
moves off to the east and northeast. Radar is indicating areas of
one to two inches of rainfall has fallen today with isolated
locations receiving upwards to four inches.

Drier air will move into through the day tomorrow ending during
the evening hours.

Drier and near normal temperatures will become established on
Tuesday and continue through the work week. Storms are expected to
return next weekend as another system is expected to push into the
northwest gulf region.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  64  75  56  81 /  80  50  30   0
LCH  63  78  59  82 /  70  20  20  10
LFT  65  78  59  81 /  80  40  20   0
BPT  62  78  58  83 /  50  20  20   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ027>033-041>045-
     052>055-073-074.

TX...Flash Flood Watch through late tonight for TXZ260.

GM...None.
&&

K. Kuyper
Hazardous weather outlook, Apr 7, 4:30 PM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
430 PM CDT Sun Apr 7 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
082130-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
430 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Tonight
Strong storms over central Louisiana are expected to draw to a
close through the evening and into the overnight hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
A weak cool front moves through tomorrow with dry weather becoming
established.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-082130-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
430 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Tonight
Storm over the coastal waters through the evening and into the
overnight hours. Southerly winds will continue.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Cool front moves through tomorrow morning hours with winds
becoming northwest.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Apr 7, 3:28 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
328 PM CDT Sun Apr 7 2019

LAZ030>032-041>043-074-072115-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
Beauregard LA-East Cameron LA-
328 PM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...JEFFERSON
DAVIS...EASTERN BEAUREGARD...WESTERN EVANGELINE...WESTERN ACADIA...
EASTERN CALCASIEU AND ALLEN PARISHES UNTIL 415 PM CDT...

At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Longville to 6 miles northwest of Creole.
Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lake Charles, Jennings, Oakdale, Westlake, Welsh, Iowa, Lake Arthur,
Kinder, Basile, Oberlin, Elton, Mermentau, Elizabeth, Fenton, Reeves,
Hayes, Moss Bluff, Lacassine National Wildlife Refuge, Mittie and Dry
Creek.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Louisiana.

LAT...LON 2978 9321 3077 9333 3090 9262 3089 9251
      3011 9254 3009 9263 3004 9272 3004 9262
      3002 9262 2977 9317
TIME...MOT...LOC 2028Z 256DEG 18KT 3065 9317 2988 9317

Tingler
Local storm report, Apr 7, 3:33 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     3 S CARLYSS             30.13N 93.38W
04/07/2019  M61 MPH          CALCASIEU          LA   ASOS

            WIND GUST OF 53KTS REPORTED AT SOUTHLAND FIELD AIRPORT
            ASOS - KUXL.

&&

SWARTHEN
Local storm report, Apr 7, 3:48 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     1 SE VIDOR              30.12N 93.99W
04/07/2019                   ORANGE             TX   TRAINED SPOTTER

            TRAINED SPOTTER SENT PICTURES OF ROAD CLOSED DUE TO
            DOWNED TREES AND POWER LINES. LOCATION AROUND THE 1100
            BLOCK OF CONCORD STREET IN VIDOR. TIME ESTIMATED BY
            RADAR.

&&

SWARTHEN
Local storm report, Apr 7, 4:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND DMG     2 SSW CENTRAL GARDENS   29.96N 94.04W
04/07/2019                   JEFFERSON          TX   PUBLIC

            SMALL TREE DOWNED ACROSS POWER LINES ON 8TH STREET IN
            BEAUXART GARDENS. TIME ESTIMATED BY RADAR.

&&

SWARTHEN
Special weather statement, Apr 7, 4:30 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
430 PM CDT Sun Apr 7 2019

LAZ028-029-032-033-072215-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
430 PM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RAPIDES...EVANGELINE...
WESTERN AVOYELLES AND CENTRAL ST. LANDRY PARISHES UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ville Platte to near Alexandria. Movement
was north at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Alexandria, Opelousas, Pineville, Ville Platte, Bunkie, Mamou,
Cheneyville, Turkey Creek, Effie, Ball, Pine Prairie, Lecompte,
Hessmer, Chataignier, Bayou Chicot, Tioga, Timber Trails, Prairie
Ronde, Esler Regional Airport and Indian Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Louisiana.

LAT...LON 3147 9216 3146 9217 3145 9215 3143 9216
      3140 9214 3052 9209 3052 9247 3141 9253
      3141 9252 3148 9221
TIME...MOT...LOC 2128Z 200DEG 32KT 3121 9237 3056 9226

MM
Local storm report, Apr 7, 4:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND GST     PORT NECHES             29.97N 93.94W
04/07/2019  M58.00 MPH       JEFFERSON          TX   ASOS

            58MPH RECORDED AT KBPT

&&

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:02 PM CDTSpecial Weather StatementLCHRapides43 min
Apr 6, 8:44 PM CDTSpecial Weather StatementLCHRapides46 min
Apr 6, 8:50 PM CDTSevere Thunderstorm WarningLCHRapides25 min
Apr 6, 8:59 PM CDTTornado WarningLCHRapides46 min
Apr 7, 4:18 AM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more15 hr
Apr 7, 10:42 AM CDTRiver Flood WarningLCHRapides19 days
Apr 7, 10:42 AM CDTRiver Flood WarningLCHAllen21 days
Apr 7, 10:42 AM CDTRiver Flood WarningLCHCalcasieu5 days
Apr 7, 1:11 PM CDTSpecial Weather StatementLCHCalcasieu, Cameron19 min
Apr 7, 1:17 PM CDTSpecial Marine WarningLCH88 min
Apr 7, 1:43 PM CDTCoastal Flood AdvisoryLCHCameron2 hr
Apr 7, 1:48 PM CDTSpecial Weather StatementLCHEvangeline42 min
Apr 7, 1:57 PM CDTSpecial Weather StatementLCHRapides48 min
Apr 7, 2:10 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Cameron65 min
Apr 7, 2:34 PM CDTSpecial Weather StatementLCHRapides41 min
Apr 7, 2:45 PM CDTSpecial Marine WarningLCH90 min
Apr 7, 2:47 PM CDTTornado WarningLCHVernon28 min
Apr 7, 2:49 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides26 min
Apr 7, 2:56 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon49 min
Apr 7, 3:19 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides41 min
Apr 7, 3:28 PM CDTSpecial Weather StatementLCHAllen, Cameron, Jefferson Davis47 min
Apr 7, 3:44 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon31 min
Apr 7, 3:54 PM CDTAreal Flood AdvisoryLCHRapides2 hr
Apr 7, 4:02 PM CDTSevere Thunderstorm WarningLCHAvoyelles43 min
Apr 7, 4:30 PM CDTSpecial Weather StatementLCHEvangeline45 min
Apr 7, 4:36 PM CDTTornado WarningLCHRapides24 min
Apr 7, 4:59 PM CDTTornado WarningLCHAvoyelles21 min
Apr 7, 5:47 PM CDTSpecial Weather StatementLCHAvoyelles43 min
Apr 7, 6:46 PM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry4 days
Apr 7, 6:46 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion5 days

Nearby

Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.